Alert archive / Indiana / Freeze Warnings in 2012

Freeze Warning 10, NWS Indianapolis, IN

October 27, 201212 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Oct 27, 2012, 2:37 PM EDT for 12 counties in Indiana. It took effect at Oct 28, 2012, 3:00 AM EDT. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 2:37 PM EDT (18:37 UTC)
In effect from
Oct 28, 2012, 3:00 AM EDT
Expired
Oct 28, 2012, 3:16 AM EDT
In force
16 min
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS73 KIND 271837
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

.MOSTLY CLEAR SKIES ALONG WITH NORTH WINDS 5 TO 10 MPH WILL ALLOW
TEMPERATURES TO FALL TO FREEZING OR BELOW TOWARDS DAYBREAK SUNDAY.

INZ060>065-067>072-280245-
/O.NEW.KIND.FZ.W.0010.121028T0700Z-121028T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
237 PM EDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE...FREEZING TEMPERATURES

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KOCH
2 follow-up statements
664 
WWUS73 KIND 280152
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 PM EDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

.MOSTLY CLEAR TO PARTLY CLOUDY SKIES ALONG WITH NORTH WINDS 5 TO
10 MPH WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING TOWARDS
DAYBREAK SUNDAY.

INZ060>065-067>072-281000-
/O.CON.KIND.FZ.W.0010.121028T0700Z-121028T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
952 PM EDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* TEMPERATURE...NEAR FREEZING TEMPERATURES

* IMPACTS...CROPS AND SENSITIVE VEGETATION COULD BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RYAN
325 
WWUS73 KIND 280716
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
316 AM EDT SUN OCT 28 2012

...FREEZE WARNING CANCELLED...


INZ060>065-067>072-280830-
/O.CAN.KIND.FZ.W.0010.000000T0000Z-121028T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
316 AM EDT SUN OCT 28 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FREEZE WARNING. 



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:27 PM EDT, 10 minutes earlier.

Area forecast discussion, Oct 27, 2:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EDT SAT OCT 27 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW

&&

.SYNOPSIS...
ISSUED AT 227 PM EDT SAT OCT 27 2012

TEMPERATURES WILL REMAIN WELL BELOW NORMAL OVER THE NEXT WEEK WITH
HIGH PRESSURE ACROSS THE MISSISSIPPI VALLEY ALLOWING COLD CANADIAN
AIR TO CONTINUE TO INFILTRATE THE OHIO VALLEY. MEANWHILE...IT
WILL ALSO BE DRY UNTIL TUESDAY WHEN SANDY WILL BRING A CHANCE OF
SHOWERS TO EASTERN PARTS OF CENTRAL INDIANA. SANDY WILL THEN LIFT
NORTHEAST LATER IN THE WEEK WHICH WILL BRING DRY WEATHER BACK TO ALL
OF CENTRAL INDIANA. AFTERNOON HIGHS WILL ONLY BE IN THE 50S AND
40S...WHILE OVERNIGHT LOWS WILL MOSTLY BE IN THE 30S. A FREEZE LOOKS
LIKE A GOOD BET TONIGHT AND SUNDAY NIGHT AT MOST LOCALES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 227 PM EDT SAT OCT 27 2012

THE MAIN FOCUS TONIGHT WILL BE ON TEMPERATURES AS SURFACE HIGH
PRESSURE FROM THE UPPER MIDWEST TO THE SOUTHERN PLAINS ALLOWS COLD
ADVECTION TO CONTINUE ACROSS CENTRAL INDIANA.

MODELS ARE IN GOOD AGREEMENT ON BRINGING IN ONLY HIGH CLOUDS TONIGHT
AHEAD OF AN APPROACHING UPPER TROUGH. NORTH WINDS 5 TO 10 KNOTS
OVERNIGHT WILL CONTINUE TO BRING COLDER AIR IN. 850 MILLIBAR
TEMPERATURES DROP SOME 3 DEGREES CELSIUS FROM THE THIS MORNING TO -1
TO -3 DEGREES BY 12Z SUNDAY. THIS SHOULD ALLOW TEMPERATURES TO BE
COLDER THAN THEY WERE LAST NIGHT. SOME COOP STATIONS NEAR LAFAYETTE
FELL TO FREEZING OR BELOW LAST NIGHT AS IT CLEARED...WHILE A
BICKNELL COOP STATION IN KNOX COUNTY FELL TO 34.  SO...EXPECT MOST
RURAL AREAS TO FALL TO OR BELOW FREEZING TONIGHT. THUS...WILL ISSUE
A FREEZE WARNING OVERNIGHT FOR OUR TWO SOUTHERN TIER
COUNTIES...WHERE THEY HAVE YET TO SEE A HARD FREEZE. THE 12Z NAM12
SURFACE TEMPERATURES LOOK PRETTY GOOD WITH A FEW TWEAKS. THIS
TRANSLATES A DEGREE OR TWO COLDER THAN THE 12Z GFS MOS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 227 PM EDT SAT OCT 27 2012

THE MAIN CONCERNS WITH THE SHORT TERM WILL CONTINUE TO BE
TEMPERATURES BUT ALSO WILL BE POPS LATE IN THE PERIOD ASSOCIATED
WITH SANDY.

MODELS CONTINUE TO HAVE SOME TIMING AND PLACEMENT ISSUES WITH THE
EVOULTION OF SANDY...BUT ARE MUCH CLOSER THAN THEY WERE A DAY OR TWO
AGO. THE 12Z CANADIAN AND NAM AND 00Z GEFS MEAN HAD THE ASSOCIATED
SURFACE LOW THE FURTHEST NORTHWEST ACROSS NEW JERSEY AT 00Z
TUESDAY...WHILE THE 12Z GFS AND 00Z ECMWF WERE SOUTHEAST OF NEW
JERSEY. THE GEFS INDIVIDUAL CLUSTERING WAS STILL NOT REAL GOOD.
SO...WILL GO WITH A BLEND BUT CLOSER TO THE LATEST OFFICIAL
HURRICANE CENTER FORECAST THAT FAVORS THE 00Z ECMWF AND BRINGS THE
REMNANTS TO SOUTH CENTRAL PENNSYLVANIA BY 00Z WEDNESDAY. AT THAT
TIME...MODEL CLUSTERING IS NOT GOOD WITH THE EURO AND 12Z GFS MUCH
FURTHER SOUTHEAST. THIS WOULD FAVOR KEEPING POPS OUT MONDAY NIGHT
AND KEEPING CHANCE POPS ACROSS OUR EASTERN THIRD OF COUNTIES
TUESDAY. MODEL SOUNDINGS SUGGEST RAIN OVER SNOW...BUT WILL HAVE TO
KEEP AN EYE ON IT IN LATER RUNS. PRIOR TO THAT...EXPECT ONLY SOME
SCATTERED DIURNAL CU AND HIGH CLOUDS AT BEST WITH BREEZY AFTERNOON
NORTH AND NORTHWEST WINDS ESPECIALLY MONDAY AND TUESDAY WHEN THE
PRESSURE GRADIENT TIGHTENS WITH THE APPROACH OF SANDY AND HIGH
PRESSURE ACROSS THE MISSISSIPPI VALLEY. COULD SEE SUSTAINED WINDS TO
NEAR 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS BY MONDAY AND TUESDAY
AFTERNOONS. ALLBLEND IS A GOOD COMPROMISE BETTER THE GFS AND NAM
MOS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

ISSUED AT 231 AM EDT SAT OCT 27 2012

GFS AND ECMWF DIFFER IN HANDLING OF THE STRONG LOW PRESSURE SYSTEM
PUSHING INTO THE EAST COAST ON MONDAY AND TUESDAY. THE GFS TAKE A
BIT PF MORE WESTERLY TRACK WHICH BRINGS SOME OF THE SYSTEMS RH
FIELDS INTO EASTERN INDIANA. THE ECMWF IS FARTHER EAST AND KEEPS
THINGS DRY ACROSS EAST CENTRAL INDIANA. THUS FOR NOW WILL INCLUDE
SOME LOW CHC POPS IN THE CASE THE GFS TURNS OUT TO BE
CORRECT...ALTHOUGH CONFIDENCE REMAINS LOW.

RIDGING BUILD ACROSS THE AREA ON WEDNESDAY THROUGH FRIDAY AS THE
STRONG LOW TO THE NORTHEAST SLOWLY DEPARTS. COOL NORTHERLY FLOW
WILL REMAIN TO THE END OF THE NEXT WORK WEEK WITH BELOW NORMAL
TEMPS.

&&

.AVIATION /DISCUSSION FOR 18Z TAFS/...

ISSUED AT 1243 PM EDT SAT OCT 27 2012

VFR THROUGH THE PERIOD. WIND GUSTS WILL CONTINUE THROUGH THE DAY
AROUND 20 KTS OUT OF THE NORTH NORTHEAST. SOME SCATTERED DIURNAL
CU AROUND AT KIND AND COULD GET INTO KLAF BUT SHOULD REMAIN VFR
HEIGHTS AND UNLIKELY TO GO BROKEN ANYWAY. GUSTS WILL DIE OFF
AROUND SUNSET AND PICK BACK UP AGAIN TOMORROW MID MORNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING 3 AM TO 9
EDT...INZ060>065-067>072-280245.
&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....PUMA
AVIATION...CP
Hazardous weather outlook, Oct 27, 4:09 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 AM EDT SAT OCT 27 2012

INZ021-028>031-035>049-051>057-060>065-067>072-280815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
409 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: COLD AND DRY AIRMASS HAS MOVED INTO THE AREA
IN THE WAKE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY AND COLD
WEATHER INTO EARLY NEXT WEEK. MOISTURE ON THE FRINGES OF A
SYSTEM OVER THE EAST COAST MAY PRODUCE RAIN SHOWERS ON TUESDAY
AND WEDNESDAY MAINLY OVER THE EASTERN HALF OF CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.